MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; ROLLER ELECTRODE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; ROLLER ELECTRODE
Model Number A22255C
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported the tip of the high frequency resection electrode broke while inside the patient during a hysteroscopy/dilation and curettage (d&c) procedure.The broken portion was retrieved.The procedure was completed with the same device.The device was discarded.There was no reported patient impact.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.However, the probable cause of the malfunction was due to wear and tear / the loop at the distal end of the electrode wears out during use and can break, burn or melt.The lot/serial number for the affected device could not be obtained.Therefore, a dhr review could not be performed.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to the fields (h6) and to provide a correction with information inadvertently left out (g2 and h6).Correction to the previous h6 as 3331.And 10 were incorrectly selected.

Brand Name
HF-RESECTION ELECTRODE
Common Device Name
ROLLER ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18935494
Report Number9610773-2024-00777
Device Sequence Number6971727
Product Code GCP
UDI-Device Identifier14042761036839
UDI-Public14042761036839
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22255C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/11/2024
08/05/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date06/12/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown